RE: orange urine
Posted Wednesday, January 30, 2013 at 9:32 AM
It's never a bad idea to check with a health care professional, especially if none of the other reasons for such an occurrence make sense. I pulled most of the following possible causes from the Mayo Clinic's website (I added B vitamins because it's a possible cause as well).
Medications. Medications that can turn urine orange include rifampin; the anti-inflammatory drug sulfasalazine (Azulfidine); phenazopyridine (Pyridium), a drug that numbs urinary tract discomfort; some laxatives; and certain chemotherapy drugs.
Medical conditions. In some cases, orange urine can indicate a problem with your liver or bile duct, especially if you also have light-colored stools. Orange urine may also be caused by dehydration, which can concentrate your urine and make it much deeper in color.
Susan Levin, MS, RD
PCRM Director of Nutrition Education